top of page
  • Writer's pictureHappy Hearts

Are Over the Counter Drugs Bad for your Health and your Heart?

The answer is YES they can be if you Don't follow the instructions on the information leaflet included in the packet. For years my go to Over the Counter pain relief tablet has been Ibuprofen. I have been taking this drug to mask pain in various and numerous underlying and ongoing problems, such as Arthritis in my hands and Knees, Gout in my Feet, pains in my shoulders and for every other ache and pain, routine sickness and whenever generally feeling under the weather. This never seemed to be a problem and it kept my aches and pains at bay, but what I didn't realise was that my intake was increasing steadily and in the last 18 months I have been taking up to 1200mg tablets per day, but more importantly I have been taking them on a regular basis for years. In hindsight I now know the maximum dose is for NO MORE THAN 10 DAYS ( unless stipulated by your GP).


For months now I have been having various things happening to my body, in the mornings I have been retching up but producing nothing and have had problems even putting a toothbrush into my mouth without gagging, memory loss, increased blood pressure, loss of appetite... the list of my symptoms could go on and my answer was..... Yes you guessed it I took MORE Ibuprofen.


Early in July 21 I started to have problems sleeping which made the symptoms feel even worse and I completely lost my appetite, I started to sweat and shake really badly and felt nauseous pretty much all day and my energy levels were really low and to top it off I began to develop chest pains. I took my GTN spray as directed which made no difference. But being like most typical people I ignored the obvious signs something was wrong.


This all came to a head one morning early in July and I admitted myself to A&E. After 8 hours of blood tests and ECG's the conclusion was that I wasn't having a Myocardial Infarction as I feared, which was the only good news. After being grilled by the consultant and after admitting the facts about what I was doing, it became clear I had been poisoning myself with an OTC Drug.....IBUPROFEN, which had exacerbated my Hiatal Hernia and helped cause a reoccurrence of an ulcer in my stomach and possible damage to some internal organs which is being investigated at the moment.


Conclusion, don't be like Me seek help and advice and don't think you know best you probably don't which has been proven by me.


TOP TIP read the information leaflet included in the packet Instructions they are there for a Reason!!!!

7 views0 comments

Related Posts

See All

Comments


bottom of page